Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 142, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2018, 9:39 PM EDT for 6 counties in Georgia. It was in force for 51 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2018, 9:39 PM EDT (01:39 UTC)
- Expired
- Jul 21, 2018, 10:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Early County, GA, Miller County, GA, Mitchell County, GA
The radar
The Ft Rucker radar (KEOX), 98 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:45 PM EDT | TSTM WND DMG | Morgan, GA | SEVERAL TREES DOWN. |
| Jul 21, 10:00 PM EDT | TSTM WND DMG | 2 Ne Milford, GA | TREES DOWN AT MILFORD CHURCH ROAD. |
| Jul 21, 10:00 PM EDT | TSTM WND DMG | Iveys Mill, GA | TREES DOWN AT IVEYS MILL. |
| Jul 21, 10:00 PM EDT | TSTM WND DMG | Leary, GA | SEVERAL TREES DOWN. |
| Jul 21, 10:00 PM EDT | TSTM WND DMG | Patmos, GA | TREES DOWN AT PATMOS. |
| Jul 21, 10:05 PM EDT | TSTM WND DMG | 1 Se Milford, GA | TREES DOWN ON HIGHWAY 216. |
| Jul 21, 10:05 PM EDT | TSTM WND DMG | 4 Sw Elmodel Wma, GA | TREES DOWN ON JOE HEARD ROAD. |
| Jul 21, 10:05 PM EDT | TSTM WND DMG | Crestview, GA | TREES DOWN AT CRESTVIEW. |
| Jul 21, 10:10 PM EDT | TSTM WND DMG | 2 W Elmodel Wma, GA | TREES DOWN AT RENTZ BRIDGE. |
| Jul 21, 10:10 PM EDT | TSTM WND DMG | 3 Sw Elmodel Wma, GA | TREES DOWN ON PINE HILL ROAD. |
| Jul 21, 10:15 PM EDT | TSTM WND DMG | 2 Ne Mimsville, GA | TREES DOWN ON HIGHWAY 200. |
| Jul 21, 10:25 PM EDT | TSTM WND DMG | 1 Nw Hoggard Mill, GA | TREES DOWN AT THE JONES CENTER. |
| Jul 21, 10:25 PM EDT | TSTM WND DMG | 1 W Newton, GA | SEVERAL TREES DOWN THROUGHOUT THE COUNTY. |
| Jul 21, 10:25 PM EDT | TSTM WND DMG | Hoggard Mill, GA | TREES DOWN ON HOGGARD MILL ROAD. |
| Jul 21, 10:30 PM EDT | TSTM WND DMG | 2 Ese Hoggard Mill, GA | TREES DOWN AT VERNON HALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 7:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted.
159
WUUS52 KTAE 220139
SVRTAE
GAC007-037-095-099-201-205-220230-
/O.NEW.KTAE.SV.W.0142.180722T0139Z-180722T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
939 PM EDT SAT JUL 21 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Miller County in southwestern Georgia...
Dougherty County in southwestern Georgia...
Mitchell County in southwestern Georgia...
Baker County in southwestern Georgia...
Calhoun County in southwestern Georgia...
Northeastern Early County in southwestern Georgia...
* Until 1030 PM EDT.
* At 939 PM EDT, severe thunderstorms were located along a line
extending from 11 miles south of Dawson to near Morgan, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newton, Morgan, Albany, Pelham, Putney, Camilla, Edison, Arlington,
Baconton, Leary, East Albany, Marine Corps Logistics Base, Turner
City, Walker, Douglasville, Sale City, Damascus, Iveys Mill, Radium
Springs and Parksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3160 8403 3130 8400 3108 8401 3108 8450
3114 8465 3132 8480 3156 8481 3156 8480
3158 8481 3162 8453 3162 8414
TIME...MOT...LOC 0139Z 320DEG 39KT 3162 8438 3145 8461
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
21-WD2 follow-up statements
545
WWUS52 KTAE 220154
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
954 PM EDT SAT JUL 21 2018
GAC007-037-095-099-201-205-220230-
/O.CON.KTAE.SV.W.0142.000000T0000Z-180722T0230Z/
Miller GA-Dougherty GA-Mitchell GA-Baker GA-Calhoun GA-Early GA-
954 PM EDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN MILLER...WESTERN DOUGHERTY...MITCHELL...BAKER...
CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA...
At 954 PM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Leary to 9 miles southeast of
Arlington, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newton, Morgan, Pelham, Camilla, Edison, Arlington, Baconton, Leary,
Walker, Douglasville, Damascus, Iveys Mill, Flint, Parksville,
Cotton, Holt, Mimsville, Branchville, Greenough and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3149 8418 3135 8405 3108 8401 3108 8450
3114 8465 3132 8480 3156 8481 3156 8480
3158 8481 3162 8453 3162 8432
TIME...MOT...LOC 0154Z 329DEG 35KT 3149 8439 3135 8461
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
21-WD750
WWUS52 KTAE 220213
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1013 PM EDT SAT JUL 21 2018
GAC007-037-095-099-201-205-220230-
/O.CON.KTAE.SV.W.0142.000000T0000Z-180722T0230Z/
Miller GA-Dougherty GA-Mitchell GA-Baker GA-Calhoun GA-Early GA-
1013 PM EDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN MILLER...SOUTHWESTERN DOUGHERTY...SOUTHWESTERN
MITCHELL...BAKER...SOUTHERN CALHOUN AND NORTHEASTERN EARLY COUNTIES
IN SOUTHWESTERN GEORGIA...
At 1013 PM EDT, severe thunderstorms were located along a line
extending from near Newton to 15 miles east of Colquitt, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newton, Camilla, Arlington, Douglasville, Damascus, Iveys Mill,
Milford, Hopeful, Red Store Crossroads, Crestview, Hoggard Mill,
Hawkinstown, Commissary Hill, Mimsville, Mitchell Co A/P,
Branchville, Old Damascus, Jeterville, Cooktown and Elmodel Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3144 8427 3133 8426 3108 8415 3108 8450
3114 8465 3132 8480 3147 8481 3147 8437
TIME...MOT...LOC 0213Z 320DEG 39KT 3135 8425 3121 8447
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:35 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 21, 9:35 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
935 PM EDT Sat Jul 21 2018
.UPDATE...
A cluster of strong to severe storms are currently marching south
through our northern forecast area this evening. This cluster
should remain active for at least the next couple hours with
increased low level shear and slightly warmer temperatures
facilitating the continued activity for at least the next few
hours. A corresponding Severe Thunderstorm Watch has been extended
south to around the Florida/Alabama and Florida/Georgia border
through 1 AM EDT. Grids have been updated to reflect current
conditions.
&&
.PREV DISCUSSION [745 PM EDT]...
.NEAR TERM [Through Tonight]...
Most of the area has cleared out from the severe thunderstorms this
afternoon and severe weather is not anticipated across the majority
of the region through the evening. The only possible exception could
be in extreme northern portions of the forecast area and north of
Dothan/Albany. There is still enough instability in the atmosphere
in these locations and a little bit better forcing aloft for a few
thunderstorms to develop through the evening hours. Severe weather
is not anticipated overnight but we could a few isolated
thunderstorms develop overnight as depicted by the multiple hi-res
models. Confidence is fairly low in this scenario and the output is
questionable considering how far off they were on the development of
the convection this afternoon.
.SHORT TERM [Sunday Through Monday Night]...
An anomalous upper low (by nearly 4 standard deviation), will
remain in place across the southeastern CONUS, moving atop north
Florida on Monday. The greatest forcing for ascent, and surface
based forcing (a frontal boundary), locally, will exist on
Sunday. Associated with the upper low, abnormally strong deep
layer shear will combine with summertime instability to yield a
higher than normal threat for severe weather. The Storm Prediction
Center has kept our much of our region in a Slight Risk for
Sunday afternoon. The main hazard will be widespread damaging
winds, though the threat for an isolated tornado cannot be ruled
out. With the upper low meandering over the region on Monday, the
potential for some showers and thunderstorms forced from aloft
will be possible, though the severe threat should be low to none.
See rainfall forecast information in the hydrology discussion
below.
.LONG TERM [Tuesday Through Saturday]...
The anomalous upper low will gradually fill through mid-week, with
a more typical summertime pattern returning by the end of the week
into the weekend. Expect higher than normal PoPs through Thursday,
with more typical rain chances to end the week. Highs will start
around 90 degrees on Tuesday, gradually increasing into the lower
90s by the end of the week.
.AVIATION [Through 00Z Monday]...
A strong MCS is moving in from the north and could produce gusty
winds and localized IFR conditions at ABY/VLD later this evening,
but uncertainty is high as this moves southeast. Aside from that,
patchy fog is possible overnight at our inland terminals , but
confidence is low so did not mention in the TAFs. VFR conditions
will prevail but another round of thunderstorms will bring
MVFR/IFR conditions at times to area terminals on Sunday.
.MARINE...
Unseasonably strong WSW winds are forecast to begin overnight and
last through tomorrow night associated with a frontal system.
Additionally, severe thunderstorms will be possible starting again
tomorrow afternoon. Winds should fall below headline levels by
Monday, with seas a little slower to subside.
.FIRE WEATHER...
Red flag conditions will not occur over the next several days with
moisture expected to remain high across the area.
.HYDROLOGY...
Widespread average rain amounts of 1-3 inches will be possible
across north Florida and extreme south Georgia over the next 48
hours. Most of this rain will occur on Sunday, with isolated
higher amounts of 3-6" possible. The threat for flash flooding
remains low due to the fact that storms will likely be
progressive, though nuisance flooding in urban and rural areas
will be possible. While there have been some rises along area
rivers today (especially the most responsive ones), river levels
remain below action stage. Should some of the same areas receive
heavy rain tomorrow, action stage would be possible along some
area rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 90 71 90 72 / 40 60 60 60 40
Panama City 82 89 77 89 77 / 20 50 50 50 40
Dothan 74 90 72 87 72 / 40 60 30 70 30
Albany 75 92 72 87 73 / 60 50 40 60 30
Valdosta 74 90 71 89 72 / 50 60 60 60 30
Cross City 78 88 73 89 73 / 30 70 60 40 40
Apalachicola 81 88 77 88 76 / 30 50 60 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 5 AM Sunday to 4 AM EDT Monday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
UPDATE...Humphreys
NEAR TERM...Dobbs
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Dobbs
MARINE...Harrigan
FIRE WEATHER...Dobbs
HYDROLOGY...HarriganIn the hours before
Special weather statement, Jul 21, 3:43 PM EDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT SAT JUL 21 2018
FLZ029-034-134-212030-
Coastal Dixie FL-Inland Dixie FL-Lafayette FL-
343 PM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND DIXIE
COUNTIES UNTIL 430 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Cross City, moving southeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Shamrock,
Cross City Airport, Shired Island, Old Town, Guaranto Springs, Hatch
Bend, Eugene, Fletcher, Yellow Jacket and Fanning Springs.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
Big Bend of Florida.
LAT...LON 2929 8322 2949 8339 2993 8292 2989 8292
2990 8290 2986 8288 2982 8293 2980 8292
2976 8295 2970 8294 2970 8296 2961 8297
2958 8295 2959 8294 2954 8298 2947 8298
2934 8307 2930 8316 2929 8317
TIME...MOT...LOC 1942Z 315DEG 36KT 2964 8299
11-NGUYENLocal storm report, Jul 21, 4:29 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG CROSS CITY 29.64N 83.13W
07/21/2018 DIXIE FL 911 CALL CENTER
NUMEROUS TREES AND POWER LINES REPORTED DOWN
THROUGHOUT DIXIE COUNTY. REPORTS IN ALL
CITIES EXCEPT JONESBORO AND HORSESHOE.
&&
RHSpecial weather statement, Jul 21, 8:28 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
828 PM EDT SAT JUL 21 2018
GAZ120-122-124-220115-
Quitman GA-Randolph GA-Terrell GA-
828 PM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...QUITMAN AND TERRELL
COUNTIES UNTIL 915 PM EDT...
At 828 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Lakepoint Resort State Park
to 6 miles south of Lumpkin. Movement was southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dawson, Cuthbert, Georgetown, Shellman, Sasser, Bronwood, Parrott,
Wire Bridge, Bonapartes Retreat, Carnegie, Crossroads, Randolph Co
A/p, Clarks Mill, Dawson Municipal A/P, Aycock Mill, Chambliss,
Hatcher, Morris, Martins Crossroads and Benevolence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southwestern Georgia.
LAT...LON 3197 8495 3192 8491 3192 8445 3194 8444
3196 8444 3192 8439 3162 8430 3162 8458
3164 8458 3162 8459 3164 8465 3162 8466
3162 8494 3167 8493 3178 8496 3178 8514
3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 0028Z 327DEG 27KT 3215 8508 3196 8479
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:28 PM EDT | Special Weather Statement | TAE | Quitman, Randolph, Terrell | 47 min |
| Jul 21, 8:42 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 33 min |
| Jul 21, 9:07 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 53 min |
| Jul 21, 9:09 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell | 51 min |
| Jul 21, 10:12 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 48 min |
| Jul 21, 10:49 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 71 min |
| Jul 22, 3:41 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Miller, Randolph | 49 min |
| Jul 22, 4:08 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more | 52 min |
| Jul 22, 4:51 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Randolph and 1 more | 39 min |
| Jul 22, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 41 min |
| Jul 22, 5:28 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 36 min |
| Jul 22, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 39 min |
| Jul 22, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 45 min |
| Jul 22, 6:22 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 30 min |
| Jul 22, 6:24 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 36 min |
| Jul 22, 6:40 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 50 min |
| Jul 22, 7:44 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 46 min |
| Jul 22, 7:54 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.